Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

After eating rice items get burning sensation. Underlying cause?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
Hi Doctor,

When ever I eat rice items like dosa, my stomach starts to get a burning sensation. This happens when I am having outside food as well. Could you please tell me why this is happening.

Posted Sat, 14 Sep 2013 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 3 hours later
Brief Answer:
Probably you have gastritis.

Detailed Answer:

Thanks for contacting Healthcare Magic for your problems.

Burning sensation in upper abdomen after eating means some kind of dyspepsia. Dyspepsia can occur because of variety of reasons. It can be gastritis, reflux disease, gastric or duodenal ulcers. These are all benign diseases and can be treated with simple medications.

Since in your case rice gives you problems, my suggestion will be to stop having rice. Also take Tab Pantaprazole 40 mg once a day before breakfast daily. Take it for atleast 3 months if you feel better with this. If the symptoms recur on stopping it or there is no relief at all, then you will need investigations to find the cause. Investigations in your case will include an endoscopy to directly visualize your upper gastro-intestinal tract.

Avoid taking very spicy and oily foods.

If you have any further queries, you contact me again.

Best wishes,

Dr Dinesh Singal

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor